Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Involutory decomposition of a group and twisted subsets with few involutions

  • 25 Accesses

  • 1 Citations

Abstract

A subset K of some group C is called twisted if 1 ∈ K and x, yK implies that xy −1 x belongs to K. We use the concept of twisted subset to investigate and generalize the concept of involutory decomposition of a group. A group is said to admit involutory decomposition if it contains some involution such that the group is the product of the centralizer of the involution and the set of elements inverted by the involution. We study the twisted subsets with at most one involution. We prove that if a twisted subset has no involutions at all then it generates a subgroup of odd order.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Foguel T. and Ungar A. A., “Involutory decomposition of groups into twisted subgroups and subgroups,” J. Group Theory, No. 3, 27–46 (2000).

  2. 2.

    Myl’nikov A. L., “Finite tangled groups,” Siberian Math. J., 48, No. 2, 295–299 (2007).

  3. 3.

    Myl’nikov A. L., “Minimal finite nontangled groups,” Vestnik Krasnoyarsk. Univ., 1, 71–76 (2005).

  4. 4.

    Veprintsev D. V., “Reduced symmetric subsets in groups,” in: Mathematical Systems [in Russian], Krasnoyarsk Gos. Argar. Univ., Krasnoyarsk, 2005, No. 4, pp. 13–17.

  5. 5.

    Feit W. and Thompson J., “Solvability of groups of odd order,” Pacific J. Math., 13, No. 3, 775–1029 (1963).

Download references

Author information

Correspondence to D. V. Veprintsev.

Additional information

Original Russian Text Copyright © 2008 Veprintsev D. V. and Myl’nikov A. L.

The authors were supported by the Siberian Federal University (Grant 45.2007).

__________

Translated from Sibirskiĭ Matematicheskiĭ Zhurnal, Vol. 49, No. 2, pp. 274–279, March–April, 2008.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Veprintsev, D.V., Myl’nikov, A.L. Involutory decomposition of a group and twisted subsets with few involutions. Sib Math J 49, 218–221 (2008). https://doi.org/10.1007/s11202-008-0022-z

Download citation

Keywords

  • involutory decomposition of a group
  • twisted subset
  • twisted subgroup